MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT
Model Number 434888
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Pk papyrus covered stent systems were selected for treatment of a type iii cs/iv perforation in the mid lad.This is the third of three pk papyrus covered stents that failed to seal in the mid lad.Each is reported separately.
 
Additional Manufacturer Narrative
Additional event information: the physician then implanted a pk papyrus 3.5/15, a pk papyrus 3.0/15 distally and a pk papyrus 4.0/15 proximally, all in an overlapping manner.The overall maximum pressure applied was 16 atm.However, the perforation could not be sealed.Eventually, another papyrus was placed across the origin of the mid lad just after the takeoff of the 1d with 16 atm and post-dilated proximally with a 3.75 x 18 mm emerge nc balloon.In addition, a 2.5 x 16 mm stent was placed proximally within the diagonal.Final angiogram demonstrated very minimal flow into the lad.There was timi flow 3 in the d1.The affected pk papyrus stent systems were not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the product release documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the devices were manufactured according to specifications and fulfilled all the requirements of in?process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17735880
Report Number1028232-2023-04534
Device Sequence Number5519060
Product Code NIV
UDI-Device Identifier07640130447165
UDI-Public(01)07640130447165(17)2401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number434888
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01226603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale